Alert archive / Michigan / Gale Warnings in 2023
Gale Warning 7, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Feb 10, 2023, 8:01 PM EST. It took effect at Feb 11, 2023, 7:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2023, 8:01 PM EST (01:01 UTC)
- In effect from
- Feb 11, 2023, 7:00 AM EST
- Expired
- Feb 11, 2023, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
951 WHUS73 KAPX 110101 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 801 PM EST Fri Feb 10 2023 LHZ345-LMZ323-341-342-344-345-110915- /O.CON.KAPX.SC.Y.0015.000000T0000Z-230211T0200Z/ /O.NEW.KAPX.GL.W.0007.230211T1200Z-230212T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- 801 PM EST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM EST SATURDAY... * WHAT...For the Gale Warning, Highest gusts up to 45 kts from the southwest and highest waves around 10 feet expected. For the Small Craft Advisory, highest waves around 3 feet. * WHERE...Portions of Lake Huron and Lake Michigan. * WHEN...For the Gale Warning, from 7 AM to 7 PM EST Saturday. For the Small Craft Advisory, until 9 PM EST this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ346-LSZ321-322-110215- /O.CON.KAPX.SC.Y.0015.000000T0000Z-230211T0200Z/ Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 801 PM EST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...Highest waves around 4 feet. * WHERE...In Lake Michigan, Manistee to Point Betsie MI. In Lake Superior, Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 9 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>349-110215- /O.CON.KAPX.SC.Y.0015.000000T0000Z-230211T0200Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 801 PM EST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 6 feet. * WHERE...St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...Until 9 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JZ
6 follow-up statements
065 WHUS73 KAPX 110237 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 937 PM EST Fri Feb 10 2023 LHZ345-LMZ323-341-342-344-345-111045- /O.CON.KAPX.GL.W.0007.230211T1200Z-230212T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- 937 PM EST Fri Feb 10 2023 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SATURDAY... * WHAT...Highest gusts up to 40 kts from the southwest and highest waves around 10 feet expected. * WHERE...Portions of Lake Huron and Lake Michigan. * WHEN...From 7 AM to 7 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
112 WHUS73 KAPX 110405 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1105 PM EST Fri Feb 10 2023 LHZ345-LMZ323-341-342-344-345-111215- /O.CON.KAPX.GL.W.0007.230211T1200Z-230212T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- 1105 PM EST Fri Feb 10 2023 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SATURDAY... * WHAT...Highest gusts up to 40 kts from the southwest and highest waves around 10 feet expected. * WHERE...Portions of Lake Huron and Lake Michigan. * WHEN...From 7 AM to 7 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ321-322-111215- /O.NEW.KAPX.SC.Y.0016.230211T1100Z-230212T0400Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1105 PM EST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 11 PM EST SATURDAY... * WHAT...Highest gusts up to 30 kts from the southwest and highest waves around 5 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From 6 AM to 11 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ346-111215- /O.NEW.KAPX.SC.Y.0016.230211T1100Z-230212T0400Z/ Manistee to Point Betsie MI- 1105 PM EST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 11 PM EST SATURDAY... * WHAT...Highest gusts up to 30 kts from the southwest and highest waves around 10 feet expected. * WHERE...Manistee to Point Betsie MI. * WHEN...From 6 AM to 11 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>349-111215- /O.NEW.KAPX.SC.Y.0016.230211T1100Z-230212T0700Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1105 PM EST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 2 AM EST SUNDAY... * WHAT...Highest gusts up to 35 kts from the southwest and highest waves around 6 feet expected. * WHERE...St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From 6 AM Saturday to 2 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
618 WHUS73 KAPX 110714 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 214 AM EST Sat Feb 11 2023 LHZ345-LMZ323-341-342-344-345-111515- /O.CON.KAPX.GL.W.0007.230211T1200Z-230212T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- 214 AM EST Sat Feb 11 2023 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Highest gusts up to 40 kts from the southwest and highest waves around 10 feet expected. * WHERE...Portions of Lake Huron and Lake Michigan. * WHEN...From 7 AM this morning to 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ321-322-111515- /O.EXT.KAPX.SC.Y.0016.230211T1200Z-230212T0400Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 214 AM EST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 30 kts from the southwest and highest waves around 5 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From 7 AM this morning to 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ346-111515- /O.EXT.KAPX.SC.Y.0016.230211T1200Z-230212T0400Z/ Manistee to Point Betsie MI- 214 AM EST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 30 kts from the southwest and highest waves around 10 feet expected. * WHERE...Manistee to Point Betsie MI. * WHEN...From 7 AM this morning to 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>349-111515- /O.EXT.KAPX.SC.Y.0016.230211T1200Z-230212T0700Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 214 AM EST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 2 AM EST SUNDAY... * WHAT...Highest gusts up to 30 kts from the southwest and highest waves around 6 feet expected. * WHERE...St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From 7 AM this morning to 2 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
631 WHUS73 KAPX 111510 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1010 AM EST Sat Feb 11 2023 LHZ345-LMZ323-341-342-344-345-112315- /O.CON.KAPX.GL.W.0007.000000T0000Z-230212T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- 1010 AM EST Sat Feb 11 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Highest gusts up to 40 kts from the southwest and highest waves around 10 feet expected. * WHERE...Portions of Lake Huron and Lake Michigan. * WHEN...From 7 AM this morning to 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ321-322-112315- /O.CON.KAPX.SC.Y.0016.000000T0000Z-230212T0400Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1010 AM EST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 30 kts from the southwest and highest waves around 5 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From 7 AM this morning to 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ346-112315- /O.CON.KAPX.SC.Y.0016.000000T0000Z-230212T0400Z/ Manistee to Point Betsie MI- 1010 AM EST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 30 kts from the southwest and highest waves around 10 feet expected. * WHERE...Manistee to Point Betsie MI. * WHEN...From 7 AM this morning to 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>349-112315- /O.CON.KAPX.SC.Y.0016.000000T0000Z-230212T0700Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1010 AM EST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST SUNDAY... * WHAT...Highest gusts up to 30 kts from the southwest and highest waves around 6 feet expected. * WHERE...St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From 7 AM this morning to 2 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
467 WHUS73 KAPX 111949 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 249 PM EST Sat Feb 11 2023 LHZ345-LMZ323-341-342-344-345-120000- /O.CON.KAPX.GL.W.0007.000000T0000Z-230212T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- 249 PM EST Sat Feb 11 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Highest gusts up to 40 kts from the southwest and highest waves around 10 feet expected. * WHERE...Portions of Lake Huron and Lake Michigan. * WHEN...From 7 AM this morning to 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ321-322-120400- /O.CON.KAPX.SC.Y.0016.000000T0000Z-230212T0400Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 249 PM EST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 30 kts from the southwest and highest waves around 5 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From 7 AM this morning to 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ346-120400- /O.CON.KAPX.SC.Y.0016.000000T0000Z-230212T0400Z/ Manistee to Point Betsie MI- 249 PM EST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 30 kts from the southwest and highest waves around 10 feet expected. * WHERE...Manistee to Point Betsie MI. * WHEN...From 7 AM this morning to 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>349-120400- /O.CON.KAPX.SC.Y.0016.000000T0000Z-230212T0700Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 249 PM EST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST SUNDAY... * WHAT...Highest gusts up to 30 kts from the southwest and highest waves around 6 feet expected. * WHERE...St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From 7 AM this morning to 2 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
332 WHUS73 KAPX 120000 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 700 PM EST Sat Feb 11 2023 LHZ345-LMZ323-341-342-344-345-120700- /O.EXP.KAPX.GL.W.0007.000000T0000Z-230212T0000Z/ /O.EXA.KAPX.SC.Y.0016.000000T0000Z-230212T0700Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- 700 PM EST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EST SUNDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Highest gusts up to 30 kts from the southwest and highest waves around 7 feet. * WHERE...Portions of Lake Huron and Lake Michigan. * WHEN...Until 2 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ346-120700- /O.EXT.KAPX.SC.Y.0016.000000T0000Z-230212T0700Z/ Manistee to Point Betsie MI- 700 PM EST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EST SUNDAY... * WHAT...Highest gusts up to 25 kts from the southwest and highest waves around 7 feet. * WHERE...Manistee to Point Betsie MI. * WHEN...Until 2 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-120400- /O.CON.KAPX.SC.Y.0016.000000T0000Z-230212T0400Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 700 PM EST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 25 kts from the west and highest waves around 4 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>349-120700- /O.CON.KAPX.SC.Y.0016.000000T0000Z-230212T0700Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 700 PM EST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST SUNDAY... * WHAT...Highest gusts up to 30 kts from the west and highest waves around 6 feet. * WHERE...St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...Until 2 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Feb 10, 6:39 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 10, 6:39 PM EST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
639 PM EST Fri Feb 10 2023
.NEAR TERM...(Through Tonight)
Issued at 234 PM EST Fri Feb 10 2023
...Diminishing Lake Effect Clouds...
High Impact Weather...None.
Primary Forecast Concerns...Timing of expected diminishing cloud
trend; low temperatures.
Organized lake effect snow bands have morphed into something more
akin to flurries per satellite and radar imagery. This is due to
decreasing moisture levels and subsidence behind a passing upper
level wave evident on water vapor imagery. The flurries should
disappear at some point this evening. The challenge then becomes how
fast we can lose cloud cover with a rapid decrease in over lake
instability later this evening and especially overnight as strong
warm air advection kicks in. Would expect this to occur generally
toward or just after midnight. At the same time, winds aloft are
strengthening so do not expect the flow to totally decouple which
will hopefully keep temperatures in check (especially given the
fresh snowpack in some areas). Could still see readings falling into
the mid and upper teens with a few spots perhaps briefly even
reaching down into the single digits before rebounding overnight.
&&
.SHORT TERM...(Saturday through Monday)
Issued at 234 PM EST Fri Feb 10 2023
High Impact Weather Potential: Low
Pattern Synopsis/Forecast Details:
Quiet weather is expected across northern Michigan this weekend into
early next week. A southern stream closed upper-level low will slide
across the Gulf Coast this weekend as mainly zonal northern stream
flow resides over the Great Lakes. A somewhat nebulous surface
pattern looks to develop across the region with elongated high
pressure across the Ohio River Valley and a weak cyclone moving far
to our north near Hudson Bay. This pattern will work to inhibit
appreciable advections northward into the Great Lakes and keep
precip out of the forecast through Sunday. Dry air in place will
bring sunshine to northern Michigan both Saturday and Sunday, also
aiding in stronger near-surface mixing that could bring gusty winds
of 30-45 mph to the area Saturday. Otherwise, high temperatures in
the upper 30s to mid 40s are expected across much of the area this
weekend. Cooler temperatures look to filter into the region on
Monday behind a weak frontal passage associated with a shortwave
moving overhead. Enough low-level moisture may be in place to
support light lake effect snow potential across parts of northwest
lower and eastern upper during the day Monday.
.LONG TERM...(Monday night through Friday)
Issued at 234 PM EST Fri Feb 10 2023
High Impact Weather Potential: Monitoring potential impactful
systems Wednesday and late next week.
Upper-level ridging is expected to slide over the Great Lakes on
Tuesday, likely shutting off any ongoing lake effect snow and
keeping northern Michigan dry into the Tuesday night/Wednesday
morning timeframe. The next main chance for precip returns on
Wednesday as a strong southern stream shortwave looks to lift from
Texas into the Great Lakes. While current confidence is that the
associated cyclone will track to our north and west, fluctuations in
system track will impact the expected precip type across the area.
At this time, mainly rain is anticipated Wednesday into Wednesday
night as northern Michigan will likely remain in the warm sector
with temperatures climbing into the 40s and even low 50s during the
afternoon. While still a week away, anticipate quickly increasing
focus being given over the next couple of days to a potential
impactful winter system late next week should long range
deterministic and ensemble guidance trends continue.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 639 PM EST Fri Feb 10 2023
High pressure will poke into the region from the sw tonight,
decreasing lake effect SHSN and eventually cloud cover as well.
All sites should become VFR tonight, and remain that way thru
Saturday.
Winds will back sw, and become quite gusty on Saturday.
&&
.MARINE...
Issued at 234 PM EST Fri Feb 10 2023
Gusty winds and small craft conditions continue into early this
evening. After a lull in winds for a bit early tonight, winds are
expected to become increasingly gusty into Saturday when a fresh
set of advisories are likely (and perhaps even a few gale force
gusts).
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...Small Craft Advisory until 9 PM EST this evening for LHZ345>349.
LM...Small Craft Advisory until 9 PM EST this evening for LMZ323-341-
342-344>346.
LS...Small Craft Advisory until 9 PM EST this evening for LSZ321-322.
&&
NEAR TERM...AJS
SHORT TERM...DJC
LONG TERM...DJC
AVIATION...JZ
MARINE...AJSHazardous weather outlook, Feb 10, 3:02 PM EST, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 302 PM EST Fri Feb 10 2023 MIZ016>018-020>036-041-042-086>088-095>099-112015- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 302 PM EST Fri Feb 10 2023 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-112015- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 302 PM EST Fri Feb 10 2023 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gale force wind gusts are possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 11:05 PM EST | Small Craft Advisory | APX | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.